Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 111, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 25, 2012, 2:42 PM CST for 6 parishes in Louisiana. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2012, 2:42 PM CST (20:42 UTC)
- Expired
- Dec 25, 2012, 3:45 PM CST
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Acadia Parish, LA, Iberia Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 101 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 2:48 PM CST | FUNNEL CLOUD | Sunset, LA | PUBLIC REPORTED A ROTATING FUNNEL CLOUD NEAR SUNSET. |
| Dec 25, 3:00 PM CST | TSTM WND DMG | Scott, LA | LAFAYETTE SHERIFF REPORTS PARTIAL ROOF TORN OFF OF A PORCH NEAR NORTH OF I-10 OFF OF HWY 93. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 9:17 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
904
WUUS54 KLCH 252042
SVRLCH
LAC001-045-055-097-099-113-252145-
/O.NEW.KLCH.SV.W.0111.121225T2042Z-121225T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
242 PM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...LEONVILLE...ARNAUDVILLE...
NORTHWESTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...NEW IBERIA...AVERY ISLAND...
LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...SCOTT...LAFAYETTE...CARENCRO...
NORTHWESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES...ST. MARTINVILLE...CATAHOULA...BREAUX BRIDGE...
ACADIA PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...RAYNE...CROWLEY...CHURCH POINT...
VERMILION PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...KAPLAN...INTRACOASTAL CITY...GUEYDAN...FORKED
ISLAND...ABBEVILLE...
* UNTIL 345 PM CST
* AT 242 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 15 MILES
NORTHWEST OF LEONVILLE TO 22 MILES SOUTHWEST OF GUEYDAN...MOVING
EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WRIGHT...LYONS POINT...RAYNE AND MIRE BY 255 PM CST...
INDIAN BAYOU...SUNSET...GRAND COTEAU AND DUSON BY 300 PM CST...
RIDGE AND LEONVILLE BY 305 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2971 9258 2987 9258 2988 9262 3004 9262
3005 9267 3049 9228 3045 9164 3031 9162
3024 9156 2982 9187 2982 9197 2979 9198
2972 9213 2974 9215 2973 9219 2971 9220
TIME...MOT...LOC 2042Z 270DEG 36KT 3062 9211 2979 9272
$$
133 follow-up statements
327
WWUS54 KLCH 252107
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
307 PM CST TUE DEC 25 2012
LAC001-252117-
/O.CAN.KLCH.SV.W.0111.000000T0000Z-121225T2145Z/
ACADIA LA-
307 PM CST TUE DEC 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR ACADIA PARISH IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 2975 9258 3023 9223 3024 9218 3029 9214
3033 9215 3040 9210 3047 9194 3045 9164
3031 9162 3024 9156 2982 9187 2982 9197
2979 9198 2972 9213 2974 9215 2974 9219
2971 9220 2971 9258
TIME...MOT...LOC 2107Z 270DEG 36KT 3052 9170 3040 9198
2968 9251
$$
LAC045-055-097-099-113-252145-
/O.CON.KLCH.SV.W.0111.000000T0000Z-121225T2145Z/
ST. LANDRY LA-LAFAYETTE LA-VERMILION LA-IBERIA LA-ST. MARTIN LA-
307 PM CST TUE DEC 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR NORTHWESTERN ST. MARTIN...NORTHWESTERN IBERIA...NORTHERN
VERMILION...LAFAYETTE AND SOUTHEASTERN ST. LANDRY PARISHES...
AT 303 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
BROKEN LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
ATCHAFALAYA NATIONAL WILDLIFE REFUGE TO GRAND COTEAU TO 19 MILES
SOUTHWEST OF FORKED ISLAND..MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MEAUX...MAURICE...LAFAYETTE AND FORKED ISLAND BY 315 PM CST...
MILTON...BREAUX BRIDGE AND ABBEVILLE BY 320 PM CST...
ESTHER...ATCHAFALAYA NATIONAL WILDLIFE REFUGE AND YOUNGSVILLE BY
325 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
&&
LAT...LON 2975 9258 3023 9223 3024 9218 3029 9214
3033 9215 3040 9210 3047 9194 3045 9164
3031 9162 3024 9156 2982 9187 2982 9197
2979 9198 2972 9213 2974 9215 2974 9219
2971 9220 2971 9258
TIME...MOT...LOC 2107Z 270DEG 36KT 3052 9170 3040 9198
2968 9251
$$
13038
WWUS54 KLCH 252123
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
323 PM CST TUE DEC 25 2012
LAC097-252134-
/O.CAN.KLCH.SV.W.0111.000000T0000Z-121225T2145Z/
ST. LANDRY LA-
323 PM CST TUE DEC 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. LANDRY PARISH
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 2971 9235 3039 9186 3040 9183 3039 9169
3045 9172 3045 9165 3031 9162 3024 9156
2982 9187 2982 9197 2979 9198 2977 9205
2972 9213 2974 9215 2974 9219 2971 9220
TIME...MOT...LOC 2124Z 270DEG 36KT 3051 9150 3039 9178
2967 9231
$$
LAC045-055-099-113-252145-
/O.CON.KLCH.SV.W.0111.000000T0000Z-121225T2145Z/
LAFAYETTE LA-VERMILION LA-IBERIA LA-ST. MARTIN LA-
323 PM CST TUE DEC 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR NORTHWESTERN ST. MARTIN...NORTHWESTERN IBERIA...NORTHEASTERN
VERMILION AND SOUTHEASTERN LAFAYETTE PARISHES...
AT 321 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
ATCHAFALAYA NATIONAL WILDLIFE REFUGE TO CECILIA TO 14 MILES SOUTHWEST
OF INTRACOASTAL CITY..MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE PELBA...PARKS...INTRACOASTAL CITY AND HENRY BY 330 PM CST...
COTEAU...ST. MARTINVILLE...JEFFERSON ISLAND AND DELCAMBRE BY 335 PM
CST...
ACADIANA REGIONAL AIRPORT AND CATAHOULA BY 340 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
&&
LAT...LON 2971 9235 3039 9186 3040 9183 3039 9169
3045 9172 3045 9165 3031 9162 3024 9156
2982 9187 2982 9197 2979 9198 2977 9205
2972 9213 2974 9215 2974 9219 2971 9220
TIME...MOT...LOC 2124Z 270DEG 36KT 3051 9150 3039 9178
2967 9231
$$
13069
WWUS54 KLCH 252145
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 PM CST TUE DEC 25 2012
LAC045-055-099-113-252153-
/O.EXP.KLCH.SV.W.0111.000000T0000Z-121225T2145Z/
LAFAYETTE LA-VERMILION LA-IBERIA LA-ST. MARTIN LA-
345 PM CST TUE DEC 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. MARTIN...
NORTHWESTERN IBERIA...NORTHEASTERN VERMILION AND SOUTHEASTERN
LAFAYETTE PARISHES WILL EXPIRE AT 345 PM CST...
THE THUNDERSTORMS THAT INITIALLY PROMPTED THE WARNING HAVE
WEAKENED...AND ARE NO LONGER CAPABLE OF PRODUCING SEVERE WEATHER.
ADDITIONAL WARNINGS OR SIGNIFICANT WEATHER ALERTS MAY BE ISSUED IF
THE STORMS RE-INTENSIFY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 2971 9235 3039 9186 3040 9183 3039 9169
3045 9172 3045 9165 3031 9162 3024 9156
2982 9187 2982 9197 2979 9198 2977 9205
2972 9213 2974 9215 2974 9219 2971 9220
TIME...MOT...LOC 2143Z 270DEG 36KT 3051 9128 3039 9156
2967 9209
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 11:49 AM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Dec 25, 11:49 AM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1149 AM CST TUE DEC 25 2012
.AVIATION...A SQUALL LINE WILL BE MOVING INTO THE BPT TERMINAL
WITHIN THE NEXT HOUR. SINCE THIS LINE IS MOVING SOUTHEAST AT 42
KNOTS IT WILL HAVE THE POTENTIAL FOR GUSTS TO 60 KNOTS. THIS LINE
SHOULD MOVE INTO LCH AND AEX AROUND 2 PM WITH GUSTS BETWEEN 25 AND 45
KNOTS. ASSUMING THIS LINE HOLDS TOGETHER, LFT AND ARA CAN EXPECT
THIS LINE AFTER 4 PM WITH GUSTS AS HIGH AS 42 KNOTS. IFR
CONDITIONS AND HAIL ARE POSSIBLE WITH THIS LINE.
SKIES SHOULD IMPROVE TO VFR AROUND DAYBREAK WITH NORTHWEST GUSTS.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 934 AM CST TUE DEC 25 2012/
UPDATE...
HAVE REFRESHED GRIDS AND PUBLIC PRODUCTS WITH THE NEW TORNADO
WATCH NUMBER 694 ISSUED BY SPC THROUGH 4 PM CST. CURRENTLY...SHOWERS
AND A FEW STORMS DEVELOPING ALONG AND JUST NORTH OF THE WARM FRONT
WHICH IS FROM NORTH OF JASPER THEN EXTENDING EAST ALONG THE
HIGHWAY 190 CORRIDOR. THESE INITIAL CELLS ARE LIKELY ELEVATED IN
NATURE WITH HAIL THE MAIN THREAT. HOWEVER...WARM FRONT WILL
CONTINUE TO MOVE NORTHWARD AS LOW LEVEL JET INCREASES.
THEREFORE...SHORTLY ALL STORMS THAT DEVELOP ACROSS THE FORECAST
AREA SHOULD HAVE A ROOT BASE AT THE SURFACE. WITH VERY HIGH LOW
LEVEL SHEAR...THESE DISCRETE CELLS WILL HAVE A CHANCE FOR ROTATION
AND BECOMING TORNADIC. ACTIVITY WILL END LATER THIS AFTERNOON AS
DEVELOPING COLD FRONT IN SOUTH CENTRAL TEXAS MOVES RAPIDLY
EASTWARD. A SQUALL LINE IS STILL EXPECTED TO FORM ALONG THE COLD
FRONT WITH STRAIGHT LINE DAMAGING WINDS AND THE POSSIBILITY OF
ISOLATED TORNADO WITH ANY BOW SEGMENTS WITHIN THE SQUALL LINE.
OF OTHER NOTE...KLCH WILL CONDUCT A 18Z SPECIAL UPPER AIR SOUNDING
IN SUPPORT OF THE SEVERE WEATHER.
RUA
PREV DISCUSSION... /ISSUED 753 AM CST TUE DEC 25 2012/
UPDATE...
SEVERE THUNDERSTORM WATCH 691 HAS BEEN REPLACED BY THE TORNADO
WATCH 692...THAT WILL BE IN EFFECT UNTIL 1 PM FOR THE FOLLOWING
PARISHES IN SOUTH CENTRAL LOUISIANA. ST LANDRY...LAFAYETTE...
AND ACADIA. THE TORNADO WATCH WILL ALSO NOW INCLUDE THE NEW
PARISHES OF IBERIA... ST MARTIN... ST MARY... AND VERMILION.
PREV DISCUSSION... /ISSUED 610 AM CST TUE DEC 25 2012/
AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. RADAR CURRENTLY
SHOWING CONSIDERABLE SHOWER AND THUNDERSTORM ACTIVITY THROUGH
CENTRAL LOUISIANA INTO INTERIOR SOUTHEAST TEXAS. ADDITIONAL
ACTIVITY IS BEGINNING TO DEVELOP FROM COASTAL VERMILION PARISH
SOUTHWEST INTO THE NEAR COASTAL WATERS. AN ACTIVE WEATHER DAY
IS ANTICIPATED. AN EXTREMELY VIGOROUS STORM SYSTEM ADVANCING
RAPIDLY EAST THEN NORTHEAST FROM TEXAS WILL BRING INCREASING
SHOWERS AND THUNDERSTORMS THROUGH THE MORNING INTO AFTERNOON. A
STRONGLY SHEARED ENVIRONMENT WILL BRING THE POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS...AS WELL AS THE POTENTIAL FOR TORNADOES.
DEEPENING SURFACE LOW PRESSURE TRACKING ACROSS NORTH LOUISIANA
WILL RESULT IN A TIGHTENING PRESSURE GRADIENT WITH WINDS BECOMING
INCREASINGLY STRONG THROUGH THE DAY. AN ATTENDANT COLD FRONT WILL
PASS ACROSS THE AREA LATE IN THE DAY WITH CONVECTION RAPIDLY
COMING TO AN END.
MARCOTTE
PREV DISCUSSION... /ISSUED 522 AM CST TUE DEC 25 2012/
DISCUSSION...
SEVERE THUNDERSTORM WATCH 691 IS OUT UNTIL 9 AM FOR COUNTIES
NORTH OF THE I-10 CORRIDOR IN SOUTHEAST TEXAS AND PARISHES ALONG
AND NORTH OF THE I-10 CORRIDOR IN SOUTHERN LOUISIANA. THE WARM
FRONT HAS LIFTED INTO CENTRAL LOUISIANA THIS MORNING AS
TEMPERATURES HAVE WARMED INTO THE MID 60S FROM BEAUMONT TO
LAFAYETTE. A FEW STORMS THIS MORNING HAVE SHOWN SOME ROTATION WITH
OTHERS INDICATING HAIL SPIKES. THE STRONGEST ACTIVITY IS NOW
LIFTING INTO WESTERN MISSISSIPPI AND EASTERN LOUISIANA AT THIS
TIME.
THIS IS THE FIRST ROUND WITH ADDITIONAL STORMS EXPECTED THROUGH
THE MORNING HOURS INTO THE AFTERNOON HOURS AHEAD OF A STRONG COLD
FRONT. THE THREAT TODAY WILL BE FROM ISOLATED TORNADOES...STRAIGHT
LINE WINDS AND LARGE HAIL. WINDS WILL PICKUP THIS MORNING AND A
WIND ADVISORY HAS BEEN POSTED FOR PORTIONS OF SOUTHEAST TEXAS AND
SOUTHERN LOUISIANA WITH A SMALL CRAFT ADVISORY FOR THE COASTAL
WATERS AS THE SURFACE LOW DEVELOPS OVER THE CENTRAL COASTAL
COUNTIES IN TEXAS. THIS LOW WILL TRAVEL TO THE NORTHEAST AND IS
EXPECTED TO EXIT SOUTHEAST TEXAS DURING THE AFTERNOON HOURS AND
CENTRAL LOUISIANA TOWARDS SUNSET. RAINS TO END BY THIS EVE ACROSS
CNTRL LA.
MUCH COOLER AND DRIER AIR WILL SPILL BEHIND THIS FRONT WITH
MORNING LOWS ON WEDNESDAY IN THE 30S WITH TEMPERATURES AT OR NEAR
FREEZING FOR THURSDAY MORNING. WEDNESDAY HIGHS ARE NOT EXPECTED TO
MAKE IT OUT OF THE 40S.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON FRIDAY WITH THE NEXT
FRONTAL SYSTEM.
19
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 38 49 33 56 / 90 10 0 0 10
KBPT 76 35 49 33 57 / 80 10 0 0 10
KAEX 70 35 46 28 53 / 100 20 0 0 10
KLFT 75 41 50 34 56 / 100 10 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...BEAUREGARD...CALCASIEU...EAST
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...ST. LANDRY...ST. MARY...
UPPER ST. MARTIN...VERMILION...WEST CAMERON.
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...ORANGE...SOUTHERN JASPER...
SOUTHERN NEWTON.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
LOW WATER ADVISORY FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY
FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
VERMILION BAY.
SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.
&&Hazardous weather outlook, Dec 25, 4:37 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 437 AM CST TUE DEC 25 2012 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-261045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 437 AM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH OUT UNTIL 9 AM THIS MORNING AS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND LIFT TO THE NORTHEAST TODAY AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH SOUTHEAST TEXAS AROUND THE NOON HOUR AND EXIT SOUTH CENTRAL LOUISIANA AROUND SUNSET. RAINS ENDING BEHIND THE FRONT. THE THREAT TODAY WILL BE FROM ISOLATED TORNADOES... STRONG WINDS... AND LARGE HAIL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. COLD WEATHER WILL SET INTO THE REGION ON WEDNESDAY AND CONTINUE THROUGH FRIDAY BEFORE WARMING WITH SHOWERS AND THUNDERSTORMS ON FRIDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS WEATHER IS EXPECTED TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ450-452-455-470-472-475-261045- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 437 AM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY FOR TODAY THROUGH WEDNESDAY MORNING AS STRONG WINDS WILL DEVELOP AHEAD OF A COLD FRONT AND WILL SWING WINDS AROUND TO THE NORTHWEST BY THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. HAZARDOUS WEATHER WILL BE POSSIBLE PRIOR TO THE FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL TAPER OFF TOMORROW AS HIGH PRESSURE BUILDS DOWN AND INTO THE COASTAL WATERS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Dec 25, 1:47 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
147 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM TORNADO BEAUMONT 30.09N 94.14W
12/25/2012 JEFFERSON TX EMERGENCY MNGR
THIS REPORT WAS DETERMINED TO BE FALSE.
1228 PM TSTM WND DMG VIDOR 30.13N 94.00W
12/25/2012 ORANGE TX LAW ENFORCEMENT
VIDOR POLICE REPORT AN APARTMENT COMPLEX AT 475 S DENVER
HAD ITS ROOF BLOWN OFF AND DEBRIS SCATTERED ON THE
ROADWAY. PHOTOS POSTED TO KBMTS FACEBOOK INDICATE DAMAGE
TO BUILDING SIGNS ON AN OUTLET MALL AS WELL AS A LARGE
TREE LIMB FALLEN ON A HOME RESULTING IN SIGNIFICANT
DAMAGE TO THE PORCH AND ROOF.
&&
DJONESLocal storm report, Dec 25, 2:03 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
203 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM NON-TSTM WND DMG PITKIN 30.94N 92.94W
12/25/2012 VERNON LA LAW ENFORCEMENT
STATE POLICE REPORT DAMAGE TO A BARN AND TREES DOWN NEAR
PITKIN AS THE RESULT OF A POSSIBLE TORNADO. TIME
ESTIMATED BY RADAR.
&&
DJONESLocal storm report, Dec 25, 2:08 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
208 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM TSTM WND DMG PITKIN 30.94N 92.94W
12/25/2012 VERNON LA LAW ENFORCEMENT
STATE POLICE REPORT DAMAGE TO A BARN AND TREES DOWN NEAR
PITKIN AS THE RESULT OF A POSSIBLE TORNADO. TIME
ESTIMATED BY RADAR.
&&
DJONESLocal storm report, Dec 25, 2:17 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
217 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG TIOGA 31.38N 92.43W
12/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES PARISH SHERIFF REPORTS 25-30 HOMES DAMAGED WITH
NUMEROUS INJURIES ON RIGOLETTE RD AND SHREVEPORT HWY.
EMERGENCY PERSONNEL ARE HAVING DIFFICULTY REACHING
VICTIMS DUE TO THE DAMAGE. A MAN WAS REPORTEDLY TRAPPED
INSIDE A FLIPPED OVER MOBILE HOME.
&&
DJONESLocal storm report, Dec 25, 2:18 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
218 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL JENNINGS 30.22N 92.66W
12/25/2012 E0.25 INCH JEFFERSON DAVIS LA PUBLIC
PUBLIC REPORTS DIME SIZE HAIL NEAR JENNINGS
&&
DJONESLocal storm report, Dec 25, 2:29 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
229 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM FUNNEL CLOUD 2 N MAMOU 30.66N 92.42W
12/25/2012 EVANGELINE LA PUBLIC
PUBLIC REPORTS A FUNNEL CLOUD AND POSSIBLE TORNADO 4
MILES SOUTHEAST OF VIDRINE.
0215 PM TORNADO 7 SE VILLE PLATTE 30.62N 92.20W
12/25/2012 ST. LANDRY LA STORM CHASER
STORM CHASER REPORTS A BRIEF TORNADO TOUCHDOWN NEAR
LEDOUX.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:52 PM CST | Dense Fog Advisory | LCH | Cameron, Lafayette, Saint Martin | 6 hr |
| Dec 25, 2:11 AM CST | Special Weather Statement | LCH | Jefferson Davis | 34 min |
| Dec 25, 2:17 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis | 58 min |
| Dec 25, 2:39 AM CST | Tornado Warning | LCH | Acadia, Jefferson Davis | 36 min |
| Dec 25, 2:48 AM CST | Special Weather Statement | LCH | Beauregard | 42 min |
| Dec 25, 3:14 AM CST | Special Weather Statement | LCH | Vernon | 61 min |
| Dec 25, 3:17 AM CST | Special Weather Statement | LCH | Acadia, Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 58 min |
| Dec 25, 3:24 AM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 19 min |
| Dec 25, 4:05 AM CST | Special Weather Statement | LCH | Saint Landry | 25 min |
| Dec 25, 4:11 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 39 min |
| Dec 25, 4:17 AM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 26 hr |
| Dec 25, 4:19 AM CST | Special Weather Statement | LCH | Vernon | 41 min |
| Dec 25, 5:02 AM CST | Special Weather Statement | LCH | Rapides | 43 min |
| Dec 25, 5:46 AM CST | Special Weather Statement | LCH | Vermilion | 44 min |
| Dec 25, 6:15 AM CST | Special Weather Statement | LCH | Saint Martin | 45 min |
| Dec 25, 6:44 AM CST | Special Weather Statement | LCH | Vermilion | 46 min |
| Dec 25, 7:20 AM CST | Tornado Warning | LCH | Acadia, Vermilion | 25 min |
| Dec 25, 7:44 AM CST | Special Weather Statement | LCH | Saint Landry | 46 min |
| Dec 25, 9:26 AM CST | Special Weather Statement | LCH | Rapides | 34 min |
| Dec 25, 9:41 AM CST | Special Weather Statement | LCH | Rapides | 34 min |
| Dec 25, 11:37 AM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Rapides, Vernon | 68 min |
| Dec 25, 11:54 AM CST | Tornado Warning | LCH | Vernon | 36 min |
| Dec 25, 11:58 AM CST | Special Marine Warning | LCH | 92 min | |
| Dec 25, 12:20 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Cameron | 55 min |
| Dec 25, 12:23 PM CST | Tornado Warning | LCH | Rapides, Vernon | 37 min |
| Dec 25, 12:27 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 63 min |
| Dec 25, 12:37 PM CST | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 53 min |
| Dec 25, 12:40 PM CST | Tornado Warning | LCH | Rapides, Vernon | 35 min |
| Dec 25, 12:51 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more | 54 min |
| Dec 25, 12:53 PM CST | Tornado Warning | LCH | Avoyelles, Rapides | 22 min |
| Dec 25, 1:29 PM CST | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 61 min |
| Dec 25, 1:30 PM CST | Special Marine Warning | LCH | 90 min | |
| Dec 25, 1:51 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Calcasieu, Jefferson Davis, Lafayette, Saint Landry, Vermilion | 54 min |
| Dec 25, 2:08 PM CST | Tornado Warning | LCH | Avoyelles | 7 min |
| Dec 25, 2:29 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 31 min |
| Dec 25, 2:46 PM CST | Low Water Advisory | LCH | 23 hr | |
| Dec 25, 2:54 PM CST | Special Marine Warning | LCH | 66 min | |
| Dec 25, 3:50 PM CST | Special Weather Statement | LCH | Saint Martin | 55 min |
| Dec 25, 3:56 PM CST | Special Marine Warning | LCH | 64 min | |
| Dec 25, 5:14 PM CST | Special Marine Warning | LCH | 16 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.